Aa
Aa
A
A
A
Close
Why am I so fat? Which BP meds make u gain weight? How do I get thin again without starving myself??!!
2 Responses
Sort by: Helpful Oldest Newest
585414 tn?1288941302
   Some psychiatric medications can cause weight gain. Some can cause metabolic changes that lead to weight gain. Each medication has a different side effect profile and with some weight gain is less of a concern but each person responds differently to each medication. This is a list that could be used for informational purposes to discuss with your psychiatrist:
http://www.psycheducation.org/depression/meds/moodstabilizers.htm
Weight reduction can be helped by an appropriate diet. You could discuss that with your doctor. If there are further concerns they could refer you to a nutritionist. If the current medication you are on is causing weight gain you could discuss this with your psychiatrist and they could adjust and/or change your medication as appropriate.
Helpful - 0
1673169 tn?1316541930
I gained weight from my mood stablizers as well. Nearly every person I meet who take psych meds has a belly that sticks out. Sometimes small and sometimes big. It's all from the medicine.

Personally, I am just trying to accept my belly and eat as healthy as I can. We have better stuff to worry about anyway right?
Helpful - 0
Have an Answer?

You are reading content posted in the Bipolar Disorder Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.